Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Vivelle-Dot

USER REVIEWS

Comment from: confused8935-44on Treatment for 1-2 years Published: May 15

I have been on this for 1year. I had dizziness at first. I went to my eye docter for my rountine check-up for contacts. My vision had improved. My eye doctor said that can happen with this type of medication after a hysterectomy. So he lowed the strenght of my contacts and I have not had any more dizziness. I have had weight gain. Has anyone experienced their heart flutter . It not my blood pressure. It is fine. I was just told by my dr I am slightly anemic. Which I have never had. I never had any of this before taking this medication.

Related Reading: dizziness

Comment from: Mimm55-64on Treatment for less than 1 month Published: April 05

After trying both oral estradiol (not Prempro) and estrogen creams separately, I found that the estrogen cream was allowing my face to wrinkle very quickly. I decided to try the patch, since the gradual release is closer to nature than massive, 1X/day doses. Vivelle is bioidentical, too. However, given the generic version (Mylan), I found that 3 mornings later, my bioidentical progesterone (not "necessary" since I have no ovaries--but STOPPED THE WEIGHT GAIN I had when on estrogen alone!) seemed too high as the estr patch faded...a "racing" feeling like I had had too much coffee (I hadn't)& other symptoms. Reducing progesterone dose that one day did the trick, but is a pain to remember. With a fresh patch, I feel fine, so I'm thinking these patches just can't go the distance & my estr/prog got out of balance--the patches seem to need one more day in them. I'm switching back to oral pills, bc I can't fuss with dosing prog differently 2X/wk. Also, the Dr prescribed 1x/wk in error & box says 2X/wk. Different brands do this differently & it may have been the pharmacy's generic sub that caused the mixup--but this meant I changed it 2 days late (after 1st "obeying" Dr, then calling re: error). The resulting estrogen drop by days 4&5 on the same patch resulted in increasing vertigo, then a migraine. A quick change of the patch & I was about 80% better in less than an hour! *These were just my experiences & thoughts; call Dr if you have any issues!* BTW, bioidentical progesterone also MAY be protective for breast cancer; synthetic prog may increase risk. Oh, & when on pills, I take 1/2 my doses at night & 1/2 in the morning. It doesn't release as gradually as the patch, but it's something, & it doesn't hurt (Dr's OK with it). There are no studies I know of that are analyzing whether more natural patterns of dosing are any safer (I'd love to be able to dose cyclically the way my own ovaries did), but it seems less of a jolt than 1x/day. Someday, perhaps they will study this.

Related Reading: estradiol | prempro | vertigo

Comment from: 45-54on Treatment for 1-2 years Published: March 30

I had great experience with this medication unfortuatly i dont have insurance to pay for it and i cant get it any one have any ideas on getting it cheap. dr used to supply with samples. but they dont get them anymore. ps:Bonus... GREAT sex life with this medication mail info jlowery po box 352 salisbury pa 15558

Comment from: Diane C65-71on Treatment for 10+ years Published: October 24

I've been on this since my hysterectomy in 2000. I get frequent migraines and I'm not sure if these patches are the cause. One doctor said I might get more without the patch. But I asked my pharmacist who said 50% on this drug get headaches and migraines. I had a big weight gain since on it. I have no hot flashes by day, but still have them at night.

Related Reading: hot flashes

Comment from: Lilybeau45-54on Treatment for 1-6 months Published: December 25

Vivelle has been 100% effective in treating my symptoms. The only downside is break thru bleeding. Sometimes Iâ??m a day late with changing the patch, and the bleeding seems to coincide with that, however, Iâ??ll take feeling like a teenager over some bleeding any day of the week!

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors